Alert archive / Maine / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this winter storm warning at Jan 18, 2007, 3:25 PM EST for 8 counties in Maine. It took effect at Jan 19, 2007, 3:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2007, 3:25 PM EST (20:25 UTC)
- In effect from
- Jan 19, 2007, 3:00 AM EST
- Expired
- Jan 19, 2007, 10:25 AM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Somerset County, ME, Waldo County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 58 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KGYX 182025 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 325 PM EST THU JAN 18 2007 ...A NOREASTER WILL RACE UP THE EASTERN SEABOARD TONIGHT... .SNOW WILL QUICKLY OVERSPREAD NEW HAMPSHIRE AND WESTERN MAINE AFTER MIDNIGHT TONIGHT. THE SNOW WILL PICK UP IN INTENSITY SHORTLY BEFORE THE MORNING COMMUTE ON FRIDAY. THE POTENTIAL EXISTS FOR 4 TO 8 INCHES OF SNOW ACROSS INTERIOR SOUTHERN MAINE. 3 TO 6 INCHES OF SNOW WILL FALL IN THE WESTERN MOUNTAINS OF MAINE. LESS SNOW IS EXPECTED ACROSS NEW HAMPSHIRE AND ALONG THE COAST AS THE SNOW WILL MIX WITH RAIN AT TIMES. NEVERTHELESS...THE MORNING COMMUTE WILL BE DIFFICULT IN ALL AREAS. LOW PRESSURE DEVELOPING OFF THE SOUTH CAROLINA COAST WILL INTENSIFY OVER THE NEW ENGLAND WATERS LATE TONIGHT. IT WILL MOVE NORTHEAST...REACHING THE CANADIAN MARITIMES FRIDAY EVENING. STRONG GUSTY WINDS WILL ACCOMPANY THE DEPARTING SYSTEM FRIDAY NIGHT AND SATURDAY. MEZ012>014-018>022-190430- /O.UPG.KGYX.WS.A.0001.070119T0600Z-070119T2200Z/ /O.NEW.KGYX.WS.W.0002.070119T0800Z-070119T2200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY 325 PM EST THU JAN 18 2007 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY. 4 TO 8 INCHES OF SNOW WILL ACCUMULATE LATE TONIGHT AND FRIDAY ACROSS SOUTHERN INTERIOR MAINE. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-190430- /O.NEW.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 325 PM EST THU JAN 18 2007 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY. 3 TO 6 INCHES OF SNOW WILL ACCUMULATE IN THE WESTERN MOUNTAINS OF MAINE LATE TONIGHT THROUGH FRIDAY. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JC
3 follow-up statements
000 WWUS41 KGYX 190305 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1005 PM EST THU JAN 18 2007 ...UP TO 8 INCHES OF SNOW EXPECTED IN THE CENTRAL MAINE FOOTHILLS... .TWO WAVES OF LOW PRESSURE WILL TRACK UP THE EASTERN SEABOARD OVERNIGHT. WHILE THESE SYSTEMS ARE INITIALLY WEAK...THEY WILL MERGE WITH ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT LAKES. THIS WILL RESULT IN A RAPIDLY STRENGTHENING LOW EAST OF MAINE ON FRIDAY. SNOW WILL QUICKLY OVERSPREAD MOST OF MAINE AND NEW HAMPSHIRE TONIGHT. A COASTAL FRONT WILL DEVELOP...SETTING UP RIGHT ALONG THE COASTLINE FROM PORTLAND SOUTH...AND THEN MOVING A BIT FURTHER INLAND ALONG THE MAINE MID-COAST. PRECIPITATION WILL MIX WITH RAIN AT TIMES SOUTH OF THIS BOUNDARY...WHILE REMAINING ALL SNOW NORTH OF THE BOUNDARY. EXPECT THE HIGHEST SNOWFALL TOTALS TO BE IN THE CENTRAL MAINE FOOTHILLS...ROUGHLY FROM LEWISTON TO AUGUSTA. AMOUNTS WILL TAPER OFF INTO THE MOUNTAINS...AND TOWARDS THE COASTLINE. MEZ012>014-018>022-191115- /O.CON.KGYX.WS.W.0002.070119T0800Z-070119T2200Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY 1005 PM EST THU JAN 18 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY. 4 TO 8 INCHES OF SNOW WILL ACCUMULATE TONIGHT AND FRIDAY ACROSS THE FOOTHILLS OF MAINE. SNOW WILL BEGIN AROUND MIDNIGHT IN MOST LOCATIONS...WITH THE HEAVIEST SNOWFALL JUST BEFORE THE MORNING COMMUTE. SNOW WILL TAPER OFF TO SNOW SHOWERS FRIDAY MORNING...BUT MAY LINGER INTO THE AFTERNOON EAST OF AUGUSTA. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ007>009-191115- /O.CON.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM 1005 PM EST THU JAN 18 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY. 3 TO 6 INCHES OF SNOW WILL ACCUMULATE IN THE WESTERN MOUNTAINS OF MAINE TONIGHT THROUGH FRIDAY. SNOW WILL BEGIN DURING THE EARLY MORNING HOURS...LASTING THROUGH NOON. SNOW WILL CONTINUE OVER HIGHER ELEVATIONS...AND IN EASTERN SECTIONS THROUGH THE AFTERNOON. EXPECT MOST LOCATIONS TO SEE ACCUMULATIONS AROUND 3 INCHES...WITH THE HIGHER AMOUNTS IN EASTERN SOMERSET COUNTY...AND ACROSS HIGHER ELEVATIONS. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ APFFEL
000 WWUS41 KGYX 190835 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 335 AM EST FRI JAN 19 2007 SEVERAL INCHES OF SNOW WILL ACCUMULATE OVER EASTERN AREAS THROUGH TODAY. .LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE GULF OF MAINE TODAY THEN INTENSIFY RAPIDLY AS IT TURNS TO THE NORTH AND MOVES INTO NEW BRUNSWICK TONIGHT. AS THE LOW MOVES TO THE NORTHEAST IT WILL CONTINUE TO PRODUCE SNOW FOR MUCH OF INTERIOR SECTIONS OF SOUTHERN AND WESTERN MAINE AND NEW HAMPSHIRE. ALONG THE COAST A MIXTURE OF PRECIPITATION TYPES CAN BE EXPECTED. A COASTAL FRONT WHICH EXTENDS NORTHEAST FROM THE LOW STRETCHES ACROSS THE COAST OF MAINE EARLY THIS MORNING AND IS SEPARATING WARM TEMPERATURES AND RAIN OVER THE COASTAL WATERS, THE ISLANDS AND SOME LOCATIONS ALONG THE IMMEDIATE COAST FROM COLDER TEMPERATURES AND SNOW, WITH SOME RAIN OR PATCHY LIGHT FREEZING RAIN, OVER INLAND AREAS THAT ARE ON THE COLD SIDE OF THIS FRONTAL BOUNDARY. AS THE LOW MOVES BY WINDS WILL SHIFT AROUND TO THE NORTHWEST AND BECOME QUITE GUSTY. THIS WILL CAUSE PRECIPITATION TO TAPER TO SCATTERED SNOW SHOWERS FOR A COUPLE OF HOURS BEFORE ENDING. THIS WILL OCCUR OVER SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE THIS MORNING AND OVER MORE EASTERN AREAS OF SOUTHERN AND WESTERN MAINE THIS AFTERNOON. IN THE MOUNTAINS SNOW SHOWERS WILL PERSIST ON THE GUSTY NORTHWEST WINDS AND COULD SEE ACCUMULATING SNOW RIGHT THROUGH TONIGHT. AS THE LOW MOVES INTO CANADA TONIGHT THE GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE ENTIRE REGION. BLOWING AND DRIFTING OF FRESHLY FALLEN SNOW CAN BE EXPECTED IN EXPOSED AREAS. SNOWFALL TODAY, THEN MOUNTAIN SNOW SHOWERS, BLOWING AND DRIFTING SNOW WITH GUSTY WINDS TONIGHT WILL CREATE DANGEROUS DRIVING CONDITIONS ACROSS THE REGION. MOTORISTS ARE URGED TO DRIVE SAFELY. SLOW DOWN AND ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION. UNNECESSARY TRAVEL SHOULD BE AVOIDED UNTIL ROADS CAN BE PLOWED AND TREATED. A MARINE STORM WARNING HAS BEEN ISSUED FOR THE INCREASING WINDS WHICH WILL GUST TO 50 KNOTS, OR POSSIBLY HIGHER, OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE FROM LATE TONIGHT THROUGH SATURDAY NIGHT. MEZ013-019-020-191600- /O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/ /O.EXB.KGYX.SN.Y.0002.070119T0835Z-070119T1600Z/ SOUTHERN FRANKLIN-INTERIOR CUMBERLAND-ANDROSCOGGIN- INCLUDING THE CITIES OF...FARMINGTON...WILTON...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON...AUBURN 335 AM EST FRI JAN 19 2007 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 3 TO 5 INCHES OF ACCUMULATION CAN BE EXPECTED OVER THE EASTERN HALF OF SOUTHERN FRANKLIN, INTERIOR CUMBERLAND AND ANDROSCOGGIN COUNTIES WITH LESSER AMOUNTS, GENERALLY 1 TO 3 INCHES, OVER THE WESTERN HALF OF THESE COUNTIES. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ012-018-190945- /O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/ SOUTHERN OXFORD-INTERIOR YORK- INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS... MEXICO...FRYEBURG...OXFORD 335 AM EST FRI JAN 19 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER, SNOWFALL OF 1 TO 3 INCHES CAN STILL BE EXPECTED. $$ MEZ007-008-190945- /O.CAN.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/ NORTHERN OXFORD-NORTHERN FRANKLIN- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD 335 AM EST FRI JAN 19 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW ADVISORY. HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER, SNOWFALL OF 1 TO 3 INCHES CAN STILL BE EXPECTED. $$ MEZ014-021-022-192000- /O.CON.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/ SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...SKOWHEGAN...PITTSFIELD...MADISON... FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY 335 AM EST FRI JAN 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 4 TO 8 INCHES OF ACCUMULATION CAN BE EXPECTED OVER THE EASTERN HALF OF SOUTHERN SOMERSET, KENNEBEC AND INTERIOR WALDO COUNTIES WHILE 3 TO 5 INCHES CAN BE EXPECTED OVER THE WESTERN HALF OF THESE COUNTIES. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ009-192000- /O.EXT.KGYX.SN.Y.0002.070119T0835Z-070120T0000Z/ CENTRAL SOMERSET- INCLUDING THE CITY OF...BINGHAM 335 AM EST FRI JAN 19 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 3 TO 5 INCHES OF SNOW CAN BE EXPECTED OVER THE EASTERN HALF OF CENTRAL SOMERSET COUNTY WHILE 1 TO 3 INCHES CAN BE EXPECTED OVER THE WESTERN HALF. PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA... OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS41 KGYX 191525 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1025 AM EST FRI JAN 19 2007 ...STORM FORMS TOO LITTLE TOO LATE FOR HEAVY SNOWFALL ACROSS MUCH OF WESTERN MAINE... .AN INTENSIFYING AREA OF LOW PRESSURE IN THE GULF OF MAINE LATE THIS MORNING WILL MOVE RAPIDLY INTO THE CANADIAN MARITIMES. SNOW SHOWERS ARE LIKELY THROUGH MIDDAY WITH A DUSTING TO AN INCH ACCUMULATION POSSIBLE. AFTERWORDS...EXPECT MOSTLY CLOUDY SKIES WITH JUST A CHANCE FOR SNOW SHOWERS. THE EXCEPTION WILL BE THE MOUNTAINS...WHERE UPSLOPE SNOW SHOWERS WILL BE MORE PERSISTENT LATER TODAY AND TONIGHT. THE NORTHWEST FACING HIGHER TERRAIN WILL BE UP 2 TO 4 INCHES OF NEW SNOW BY SATURDAY MORNING. MEZ014-021-022-191630- /O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/ SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO- INCLUDING THE CITIES OF...SKOWHEGAN...PITTSFIELD...MADISON... FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY 1025 AM EST FRI JAN 19 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER STORM WARNING. AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED TODAY. $$ MEZ013-019-020-191630- /O.CAN.KGYX.SN.Y.0002.000000T0000Z-070119T1600Z/ SOUTHERN FRANKLIN-INTERIOR CUMBERLAND-ANDROSCOGGIN- INCLUDING THE CITIES OF...FARMINGTON...WILTON...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON...AUBURN 1025 AM EST FRI JAN 19 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW ADVISORY. AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED TODAY. $$ MEZ009-191630- /O.CAN.KGYX.SN.Y.0002.000000T0000Z-070120T0000Z/ CENTRAL SOMERSET- INCLUDING THE CITY OF...BINGHAM 1025 AM EST FRI JAN 19 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW ADVISORY. AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED TODAY. HOWEVER...UPSLOPE SNOW SHOWERS WILL PICK UP TONIGHT...BRINGING 2 TO 4 INCHES OF SNOW TO THE HIGHER NORTHWEST FACING TERRAIN. $$ JC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 2:44 PM EST, 41 minutes earlier.
Area forecast discussion, Jan 18, 2:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EST THU JAN 18 2007
.SHORT TERM /TONIGHT THROUGH FRIDAY/...COMPLEX COASTAL SYSTEM WILL
BECOME BETTER DEFINED TONIGHT AS IT MOVES QUICKLY UP THE EASTERN
SEABOARD. WE STARTED THE MORNING WITH THE COLDEST SURFACE
TEMPERATURES THIS YEAR. HOWEVER...SOUTHWESTERLY FLOW HAS WARMED
AND CONTINUE TO WARM THE LOWER LEVELS OF THE ATMOSPHERE. THIS
MILDER AIR WILL BECOME THE KEY TO THE SHORT TERM PORTION OF THE
FORECAST (ALBIET DEW POINTS ARE STILL IN THE TEENS AND LOWER 20S - AT
LEAST FOR NOW LEAVING SOME ROOM FOR EVAPORATION COOLING).
PRESSURE FALLS INCREASING OFF THE CAROLINAS THIS AFTERNOON.
SURFACE LOW WILL CONTINUE TO DEVELOP E OF HATTERAS THIS EVENING.
HOURLY MODELED PROFILES INDICATE A 1 TO 3 K FT WARM LAYER IN THE
LOWEST LEVELS OF THE ATMOSPHERE BY LATE TONIGHT ALONG THE
COASTLINE. WILL NOT FOLLOW THE GFS SOLUTION FOR NOW WHICH SHOWS
WARM AIR AND RAIN MAKING IT ALL THE WAY TO AUGUSTA. WITH MODEL
MASS FIELDS CONSISTENTLY SHOWING BEST FORCING AND QPF IN AND
AROUND THE KENNEBEC RIVER VALLEY...WILL UPGRADE WINTER STORM WATCH
TO WARNING FOR SOUTHERN INTERIOR MAINE. SOUTHERN OXFORD...INTERIOR
CUMBERLAND AND INTERIOR YORK COUNTIES ARE ALSO IN THE
WARNING...BUT SHOULD BE ON THE LOWER END OF WARNING THRESHOLDS.
WHILE PRECIPITATION IS LIGHT SHORTLY AFTER MIDNIGHT TONIGHT...THE
PTYPE WILL PROBABLY REMAIN A RAIN/SNOW MIX ALONG THE COAST. DURING
THE 12Z-16Z TIMEFRAM...DYNAMICS SUFFICIENT ENOUGH TO CHANGE
PRECIPITATION TO ALL SNOW ALONG THE COAST. HOWEVER...DOWNSLOPE
FLOW WILL ALREADY BE DEVELOPING AT THAT TIME.
OCEAN EFFECT -SHSN POSSIBLE ALONG THE IMMEDIATE SHORELINE AS EARLY
AS THIS EVENING.
TIDES...ASTRONOMICAL TIDES ARE ON THE HIGH SIDE ON FRIDAY.
HOWEVER...THIS IS A FAST MOVING SYSTEM WITH MUCH OF THE
INTENSIFICATION OCCURRING NORTH AND EAST OF OUR REGION.
POWER OUTAGES IN SE NH...COORD WITH NH EMERGENCY MANAGEMENT. THERW
IS STILL QUITE A BIT OF ICE ON THE TREES IN SE NH. BUILDUP OF
HEAVY WET SNOW/RAIN MIX MAY CAUSE MORE POWER OUTAGES.
ALSO...STRONG WINDS FRIDAY NIGHT OR SATURDAY MAY CAUSE PROBLEMS.
MIXED PRECIPITATION EVENT SWITCHES TO A STRONG WIND EVENT IN THE
LONG TERM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A COLD AND DRY PATTERN WILL BE THE MAIN WEATHER MAKER FOR THE NEXT
WEEK WITH BELOW NORMAL TEMPERATURES. A LONG WAVE TROF WILL BE
POSITIONED IN THE EASTERN HALF OF THE U.S. AND WILL MOVE LITTLE. A
DRY NORTHWEST FLOW WITH A FEW MINOR DISTURBANCES WILL BRING SOME
SNOW SHOWERS TO THE MOUNTAINS ON A FEW INSTANCES OVER THE NEXT
WEEK BUT NOTHING OF ANY SIGNIFICANCE.
&&
.AVIATION...VFR...THEN MOSTLY IFR AND LIFR SHORTLY AFTER MIDNIGHT.
&&
.MARINE...STRONG GRADIENT AND COLD AIR ADVECTION WILL BE
DEVELOPING OVER THE COASTAL WATERS WITHIN 24 HOURS. GALES TO BE
HOISTED WITH MENTION OF POSSIBLE STORM FORCE WINDS. ALSO...HAVE
ADDED THUNDERSTORMS TO THE MARINE FORECAST FOR FRIDAY MORNING
WHICH IS COMMON WITH THE PASSAGE OF A RAPIDLY DEEPENING LOW.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 3 AM TO 5 PM EST FRIDAY FOR
MEZ012>014-018>022.
SNOW ADVISORY FROM 5 AM TO 7 PM EST FRIDAY FOR MEZ007>009.
NH...NONE.
MARINE...GALE WARNING FROM 1 PM FRIDAY TO 5 PM EST SATURDAY FOR ANZ150.
&&
JCHazardous weather outlook, Jan 18, 3:17 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 PM EST THU JAN 18 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-192030- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 PM EST THU JAN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW...MIXING WITH RAIN AT TIMES (ALONG THE COAST) WILL OVERSPREAD MUCH OF NEW HAMPSHIRE AND WESTERN MAINE SHORTLY AFTER MIDNIGHT. WINTER STORM WARNINGS HAVE BEEN POSTED FOR SOUTHERN INTERIOR MAINE FOR 4 TO 8 INCHES OF SNOW. SNOW ADVISORIES HAVE BEEN ISSUED FOR LATE TONIGHT THROUGH FRIDAY FOR 3 TO 6 INCHES OF SNOW IN THE WESTERN MOUNTAINS OF MAINE. ELSEWHERE...ANYWHERE FROM 1 TO 4 INCHES OF SNOW WILL FALL ACROSS MUCH OF NEW HAMPSHIRE AND COASTAL MAINE. THE MORNING COMMUTE WILL BE TREACHEROUS AS THE PRECIPITATION WILL BE HEAVY AT THAT TIME. ALLOW EXTRA TRAVEL TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW ADVISORIES AND WINTER STORM WARNINGS WILL CONTINUE THROUGH FRIDAY. GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. A STORM WARNING MAY BE NEEDED. ICE CONTINUES TO COVER TREES IN SOUTHEAST NEW HAMPSHIRE. HEAVY WET SNOW AND GUSTY WINDS MAY CAUSE ADDITIONAL POWER OUTAGES FRIDAY. TIDES WILL BE RUNNING HIGH ON FRIDAY. NO SIGNIFICANT PROBLEMS EXPECTED. .SPOTTER INFORMATION STATEMENT... A HAMS RADIO OPERATOR IS REQUESTED FOR THE WFO GYX OFFICE ON FRIDAY. SPOTTER ACTIVATION IS REQUESTED. JC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 11:13 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 4 hr |
| Jan 18, 3:25 PM EST | Snow Advisory | GYX | Androscoggin, Cumberland, Franklin, Oxford, Somerset | 19 hr |
Nearby
Winter Storm Warnings in Maine, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.